Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Diagnosed with ankylosing spondylitis. Took salazar medicine. Lost food taste with mouth ulcer. Side effect?

Hi, i got diagosed with ankylosing spondylitis after having an MRI for my back in Nov.2011. I was having pain on daily basis in my lower back and sometimes there was a kind of hamstring in one of my thighs which was extremely painful and i could not walk. Normally, my back pain was high after sleeping as my back got freezed in 3-4 hours and then in the night after 3-4 A.M. i was not able to sleep. The doctor prescribed me Salazar 1000mg (twice a day) along with other medicines for increased uric acid , deficiency of vitamin D3 , B12, etc. However, after 2 months taking the Salazar medicine, i had a fever after which i lost my food taste completely for around one and half months. I consulted with my Ortho and he suggested that there is no side effect of Salazar hence you should continue taking it as it cannot be stopped. Then in next 2 months i had bleeding ulcers all over my mouth for which again he told me that it is not due to Salazar. I suffered almost 4 months after which i switch to another doctor specialized in spine who stopped Salazar stating that it is a clear side effect of Salazar. After which i took some medication prescribed by him for almost 3-4 months and get rid of my mouth ulcers . Currently, i m on zero medication and my back is also doing fine however still i feel some pain in the morning for which i m doing my back exercises. Please let me know whether the above details problems of loss of taste and ulcers pertains to Salazar. Also, whether there are any other side effects as well which i m not aware. Also, please clarify whether it will impact anything to my child as my wife got pregnant during the period when i was on this medication of Salazar. Further, what should be the correct treatment in my case as i m only 32 years as of now. Thanks!
Asked On : Fri, 22 Feb 2013
Answers:  1 Views:  75
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Internal Medicine Specialist 's  Response
although i am a bit skeptic about diagnosis of ankylosing spondylitis in indian patients,reading your history i indeed feel you have AnkSpon.I hope you have had done B27.
Now coming to your problem i would like to ask which medication you were taking for increased uric acid levels. Was it allopurinol?or was it febuxostat.The symptoms you suggest are less likely to be any disease and more likely to be adverse drug effect.
Both salazar as well as allopurinol (if you are taking it) can cause all your symptoms but in your case i think Salazar is the culprit .Stop it.
And regarding your pain treatment is simple and cheap - just NSAIDS and PPI.i can prescribe if you wish so.
Answered: Sat, 9 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor